Alert archive / Nevada / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 25, 2023, 2:10 PM PDT for Humboldt County, Nevada. It took effect at Jul 26, 2023, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2023, 2:10 PM PDT (21:10 UTC)
- In effect from
- Jul 26, 2023, 1:00 PM PDT
- Expired
- Jul 26, 2023, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4119 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS85 KLKN 252110 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 210 PM PDT Tue Jul 25 2023 NVZ437-261515- /O.NEW.KLKN.FW.W.0002.230726T2000Z-230727T0600Z/ Humboldt County-Quinn- 210 PM PDT Tue Jul 25 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 11 PM PDT Wednesday. * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 99
3 follow-up statements
047 WWUS85 KLKN 260928 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 228 AM PDT Wed Jul 26 2023 NVZ437-270330- /O.CON.KLKN.FW.W.0002.230726T2000Z-230727T0600Z/ Humboldt County-Quinn- 228 AM PDT Wed Jul 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
098 WWUS85 KLKN 262124 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 224 PM PDT Wed Jul 26 2023 NVZ438-469-271530- /O.NEW.KLKN.FW.W.0003.230727T2000Z-230728T0600Z/ W Elko County, N Eureka and Lander Counties N of I80- Central Elko County- 224 PM PDT Wed Jul 26 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 438 AND 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 11 PM PDT Thursday. * Affected Area...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80 and Fire Weather Zone 469 Central Elko County. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions along, and north of, I80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ437-270600- /O.CON.KLKN.FW.W.0002.000000T0000Z-230727T0600Z/ Humboldt County-Quinn- 224 PM PDT Wed Jul 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
970 WWUS85 KLKN 270615 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1115 PM PDT Wed Jul 26 2023 NVZ437-270715- /O.EXP.KLKN.FW.W.0002.000000T0000Z-230727T0600Z/ Humboldt County-Quinn- 1115 PM PDT Wed Jul 26 2023 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... Winds have subsided below Red Flag criteria and relative humidity continues to rise above critically dry thresholds. Therefore, the Red Flag Warning has been allowed to expire. $$ NVZ438-469-271415- /O.CON.KLKN.FW.W.0003.230727T2000Z-230728T0600Z/ W Elko County, N Eureka and Lander Counties N of I80- Central Elko County- 1115 PM PDT Wed Jul 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 438 AND 469... * Affected Area...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80 and Fire Weather Zone 469 Central Elko County. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions along, and north of, I80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 25, 2:59 AM PDT, 11 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 2:59 AM PDT, 11 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 259 AM PDT Tue Jul 25 2023 .SYNOPSIS...REsidual atmospheric moisture across east central NEvada will promote afternoon dry thunderstorms mainly across White Pine county and northeastern Nye county today, shifting mainly into eastern White Pine county Wednesday. Otherwise, a dry and stagnant summer pattern with breezy afternoon winds and high temperatures in the 90s will continue for the rest of the week. && .SHORT TERM...Today through Wednesday night. Sufficient atmospheric moisture, daytime heating and an approaching upper-level short wave trough will promote daytime convection across portions of central and eastern Nevada this afternoon. Minimal measurable rainfall is expected with gusty outflow winds and cloud to ground lightning being the primary threats. The probability of a wetting rain (>.10") out of even the strongest thunderstorms is less than 5% and even less on Wednesday afternoon. Otherwise, hot and dry west to southwest winds of 10-20 mph with gusts approaching 30 mph are expected through Wednesday. Temperatures will be in the 90s in all valleys this afternoon and about a degree warmer on Wednesday. Lows will drop into the 50s and 60s with the West Wendover area remaining in the lower 70s overnight. .LONG TERM...Thursday through Tuesday. The Great Basin region will be wedged between low pressure to the NW and high pressure over the four corners region through Saturday. Dry conditions with fair weather are expected during this time, with afternoon winds generally W-SW 10-15mph gusting 20-30 mph. Temperatures will be constant across the region during this period, with highs ranging from upper 80s to mid 90s with only a degree or so change from day to day at any location. High pressure builds up from the desert SW on Sunday into Monday, bringing mid level moisture into the east-central NV. This moisture and associated unstable conditions will generate a 10-20% chance of thunderstorms, mainly over and near the southern portion of White Pine county Monday afternoon. High pressure continues to build up from the SW on Tuesday, with a 10-30% chance of mixed wet and dry thunderstorms expanding across much of central NV and into the eastern half of Elko county, generally Ruby mts eastward. && .AVIATION...VFR conditions will be present at all terminals for the next 24 hours. However, virga, rain showers, and thunderstorms will be in vicinity of KELY during the afternoon and early evening today. The main threat from any thunderstorm activity will be erratic and strong outflow winds which can gust up to 45-50KT. This may create brief periods of reduced visibility with MVFR or worse conditions possible due to blowing dust. A brief rain shower may also reduce visibility if any storms move on terminal. General surface winds will be breezy across the region with higher gusts of around 25 knots expected at KWMC. && .FIRE WEATHER...Elevated fire weather conditions including breezy southwest winds and low daytime relative humidity is expected across all fire weather zones through midweek. The higher winds and lower relative humidity will remain across Humboldt county in fire weather zone 437 with isolated dry thunderstorms across portions of central and eastern Nevada this afternoon. Chances of wetting rains are very low, less than 5%, and expect gusty outflow winds and some cloud to ground lightning. Otherwise, dry conditions along with hot temperatures and breezy afternoons will continue through the later part of the week. Model guidance does indicate some deeper atmospheric moisture returning to portions of central and eastern Nevada early next week. && .LKN Watches/Warnings/Advisories... None. && 93/96/92/93
Nearby
Red Flag Warnings in Nevada, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.